# SDR CA010629035

- Difficulty date: June 5, 2001
- Submitted: July 5, 2001
- Operation: Air carrier
- Make and model: Pilats PC1245
- Aircraft time: 2,988 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2742 · Stabilizer Actuator
- Part: Actuator
- Part number: 9787314203
- Condition: Failed
- Location: Stab Trim
- Part time: 4,748 hours, 5,802 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) IN CRUISE THE CREW NOTICED THAT THE STAB TRIM WAS INOPERATIVE IN NOSE DOWN MODE. FURTHER TROUBLE SHOOTING AFTER LANDING CONFIRMED THE ACTUATOR FAILED INTERNALLY. LOUD GRATING NOISE WHEN TRIMED IN THE NOSE DOWN DIRECTION. ACTUATOR REPLACED AND AIRCRAFT RETURNED TO SERVICE. FURTHER INVESTIGATION OF OTHER ACTUATORS IN THE FLEET SHOWED AN AVERAGE RELIABILITY OF 47 PERCENT TO TBO. THIS ACTUATOR WAS THE HIGHEST TIME ACTUATOR IN OUR HISTORY.
